Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 88, NWS Austin/San Antonio, TX

October 16, 2018Williamson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 16, 2018, 6:17 AM CDT for Williamson County, Texas. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Oct 16, 2018, 6:17 AM CDT (11:17 UTC)
Expired
Oct 16, 2018, 9:29 PM CDT
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Gabriel River at Georgetown South Fork (GETT2). The gauge peaked at 16.88 ft at Oct 16, 2018, 11:00 AM CDT.

actionminormoderate5101510/1610/1710/18
Action stage
7 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08104900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

489 
WGUS44 KEWX 161117
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
617 AM CDT Tue Oct 16 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  South Fork San Gabriel River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC491-170517-
/O.NEW.KEWX.FL.W.0088.181016T1117Z-181017T0936Z/
/GETT2.1.ER.181016T1024Z.181016T1800Z.181016T2136Z.NO/
617 AM CDT Tue Oct 16 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the South Fork San Gabriel River At Georgetown.
* until late tonight...or until the warning is cancelled.
* At  6:01 AM Tuesday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.6 feet by this afternoon. 
  The river will fall below flood stage late this afternoon.
* Impact...At 9.0 feet...Minor lowland flooding reaches low areas of the flood 
  plain with no significant damage. Lowest areas of the city park downtown are 
  flooded.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Tue   Wed   Thu   Fri   Sat
  Georgetown         5    9    9.2   Tue 06 AM   9.1   5.4   4.5   4.0   3.5


&&

LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
      3064 9737 3062 9760             

$$
4 follow-up statements
073 
WGUS44 KEWX 161336
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
836 AM CDT Tue Oct 16 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  South Fork San Gabriel River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC491-170735-
/O.EXT.KEWX.FL.W.0088.000000T0000Z-181017T2140Z/
/GETT2.2.ER.181016T1024Z.181016T1800Z.181017T0940Z.NO/
836 AM CDT Tue Oct 16 2018

...Observed flooding increased from Minor to Moderate severity... 
...Forecast flooding increased from Minor to Moderate severity... 
The flood warning continues for 
 the South Fork San Gabriel River At Georgetown.
* until Wednesday afternoon...or until the warning is cancelled. 
* At  8:16 AM Tuesday the stage was 13.6 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 15.4 feet by this afternoon.
  The river will fall below flood stage early Wednesday.
* Impact...At 17.0 feet...Moderate lowland flooding inundates many secondary and
  primary roads near the San Gabriel River from the headwaters of the South Fork
  to Granger Lake. The city park in Georgetown and any facilities and equipment 
  in the flood plain are damaged.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Georgetown          5    9   13.6   Tue 08 AM   8.3   4.9   4.3   4.1   3.9


&&

LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
      3064 9737 3062 9760             

$$
295 
WGUS84 KEWX 161433
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
933 AM CDT Tue Oct 16 2018

...The flood warning continues for the following rivers in Texas...

  South Fork San Gabriel River At Georgetown Affecting Williamson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC491-170831-
/O.EXT.KEWX.FL.W.0088.000000T0000Z-181017T2233Z/
/GETT2.2.ER.181016T1024Z.181016T1800Z.181017T1033Z.NO/
933 AM CDT Tue Oct 16 2018

 The flood warning continues for
  the South Fork San Gabriel River At Georgetown.
* At  9:15 AM Tuesday the stage was 15.7 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this afternoon.
  The river will fall below flood stage early tomorrow.
* Impact...At 20.0 feet...Moderate lowland flooding closes secondary and primary
  roads near the river. The city park is severely flooded. Livestock and 
  equipment should be moved from the flood plain from the headwaters to Granger 
  Lake.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Georgetown          5    9   15.7   Tue  9 AM   8.3   4.9   4.3   4.1   3.9


&&

LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
      3064 9737 3062 9760             

$$
511 
WGUS84 KEWX 162000
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Tue Oct 16 2018

...The flood warning continues for the following rivers in Texas...

  South Fork San Gabriel River At Georgetown Affecting Williamson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC491-171400-
/O.EXT.KEWX.FL.W.0088.000000T0000Z-181017T1840Z/
/GETT2.2.ER.181016T1024Z.181016T1601Z.181017T0640Z.NO/
300 PM CDT Tue Oct 16 2018

 The flood warning continues for
  the South Fork San Gabriel River At Georgetown.
* At  2:46 PM Tuesday the stage was 12.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by early
  Wednesday morning. 
* Impact...At 13.0 feet...Moderate lowland flooding inundates secondary roads 
  and low bridges. Flow enters the lowest areas of the city park.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Georgetown          5    9   12.3   Tue  3 PM   7.4   5.0   4.3   4.1   3.9


&&

LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
      3064 9737 3062 9760             

$$
280 
WGUS84 KEWX 170229
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
929 PM CDT Tue Oct 16 2018

...The flood warning is cancelled for the following rivers in Texas...
  South Fork San Gabriel River At Georgetown Affecting Williamson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC491-170259-
/O.CAN.KEWX.FL.W.0088.000000T0000Z-181017T1840Z/
/GETT2.2.ER.181016T1024Z.181016T1601Z.181016T2223Z.NO/
929 PM CDT Tue Oct 16 2018

The flood warning is cancelled for
  the South Fork San Gabriel River At Georgetown.
* At  9:15 PM Tuesday the stage was 6.4 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 5.0 feet by Thursday morning.

&& 

Below are the latest river stages and forecasts:

                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Georgetown          5    9    6.4   Tue 09 PM   5.5   5.0   4.5   4.1   3.9

&&

LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
      3064 9737 3062 9760             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 4:15 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 16, 4:15 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
415 AM CDT Tue Oct 16 2018

.SHORT TERM (Today through Wednesday)...
Upper level low centered over Arizona/Sonora state of Mexico with
the right entrance region of an upper level jet overhead. An 850 MB
boundary is across the Edwards Plateau and Hill Country into Central
Texas. Showers continued across much of South Central Texas early
this morning along with an occasional thunderstorm. Isentropic lift
will maintain the widespread showers especially this morning, then
the lift will decrease a little. Due to earlier heavy rains and
ongoing moderate rains, rivers and streams in the Llano, Pedernales,
Guadalupe, and Nueces watersheds are in flood, some in major flood
with numerous river flood warnings in effect. Rain gauges show a few
spots with 8 to 10 inch totals since Sunday in the Hill Country. As a
result, even ongoing moderate rains will aggravate the flooding and
have maintained Flash Flood Watch through this evening. Additional
rainfall of 1 to 3 inches with isolated spots of 3 to 5 inches can be
expected. The above features remain generally where they currently
are tonight into Wednesday and combined with weak warm advection
allow for scattered showers. A bit stronger lift across the Edwards
Plateau and parts of the Rio Grande and western Hill Country should
make for greater coverage and rainfall intensity out there. It is
possible that the Flash Flood Watch may be extended in time for those
areas. An occasional thunderstorm is possible due to weak elevated
instability. Well below normal temperatures are expected, although
will warm slightly as rain brings down warmer mid level air to the
surface.

&&

.LONG TERM (Wednesday Night through Monday)...
A mid level disturbance brings a slug of deeper moisture Wednesday
night through Friday. Showers will increase in coverage with more
rounds of heavier rains. This may lead to a renewed flash flood
threat along with additional river flooding or delayed falling of
river levels. Weak ridging at the surface and aloft builds over our
area this coming weekend. However, enough lift and moisture depth
exists for isolated to scattered showers. Rain chances increase by
the middle of next week as an upper level disturbance approaches our
area. Some models even bring the remnant moisture from a possible
eastern Pacific Tropical system across our area. Though temperatures
warm through the period, they remain well below normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              47  47  55  49  58 /  80  40  40  60  70
Austin Bergstrom Intl Airport  47  48  55  51  58 /  80  40  40  60  70
New Braunfels Muni Airport     49  47  56  51  58 /  70  40  40  70  70
Burnet Muni Airport            44  44  53  47  57 /  90  60  50  40  70
Del Rio Intl Airport           48  46  55  49  57 /  80  70  70  60  60
Georgetown Muni Airport        46  46  54  49  57 /  90  50  40  40  70
Hondo Muni Airport             50  48  57  51  57 /  70  40  40  70  80
San Marcos Muni Airport        48  48  56  51  58 /  80  40  40  70  70
La Grange - Fayette Regional   51  50  58  53  62 /  60  40  40  60  60
San Antonio Intl Airport       49  48  56  51  57 /  70  40  40  70  80
Stinson Muni Airport           52  49  57  52  58 /  70  40  40  70  80

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Bandera-Blanco-Burnet-
Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Maverick-Medina-Real-
Uvalde-Val Verde-Zavala.

&&

Aviation...BMW
Short-Term/Long-Term...04
Hazardous weather outlook, Oct 16, 4:30 AM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
430 AM CDT Tue Oct 16 2018

TXZ171>173-183>194-202>209-217>225-228-170930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
430 AM CDT Tue Oct 16 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Locally heavy rainfall is possible today. A Flash Flood Watch
remains in effect through 7 pm Tuesday evening for areas west of
Interstate 35. An additional 1 to 3 inches of rain is possible
with isolated areas receiving 3 to 5 inches across the Flash Flood
Watch area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally heavy rainfall will be possible again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Oct 16, 4:13 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 AM CDT TUE OCT 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FLASH FLOOD      3 S LLANO               30.71N 98.68W
10/16/2018                   LLANO              TX   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED DUE TO FLOODING.

&&

BMW
Local storm report, Oct 16, 4:16 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
416 AM CDT TUE OCT 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     FLASH FLOOD      6 NW KERR WILDLIFE MANA 30.14N 99.57W
10/16/2018                   KERR               TX   LAW ENFORCEMENT

            MULTIPLE ROADS CLOSED DUE TO FLOODING ACROSS
            WESTERN KERR COUNTY.

&&

BMW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:20 PM CDTRiver Flood WarningEWXKerr38 hr
Oct 15, 8:10 PM CDTFlash Flood WarningEWXBlanco, Gillespie5 hr
Oct 15, 8:35 PM CDTFlash Flood WarningEWXEdwards, Kerr, Real6 hr
Oct 15, 8:52 PM CDTRiver Flood WarningEWXKerr42 hr
Oct 15, 9:04 PM CDTAreal Flood AdvisoryEWXBurnet6 hr
Oct 15, 10:27 PM CDTFlash Flood WarningEWXBurnet2 hr
Oct 15, 10:38 PM CDTRiver Flood WarningEWXLlano28 hr
Oct 15, 10:38 PM CDTRiver Flood WarningEWXGillespie4 hr
Oct 15, 10:38 PM CDTRiver Flood WarningEWXBlanco30 hr
Oct 16, 12:31 AM CDTFlash Flood WarningEWXBurnet, Gillespie, Llano3 hr
Oct 16, 2:30 AM CDTFlash Flood WarningEWXEdwards, Kerr, Real3 hr
Oct 16, 3:32 AM CDTFlash Flood WarningEWXGillespie, Llano18 hr
Oct 16, 7:18 AM CDTRiver Flood WarningEWXKendall26 hr
Oct 16, 9:32 AM CDTFlash Flood WarningEWXBurnet12 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.